Coping With Epilepsy Mindy Fox, Marriage and Family Therapist
10% off neurofeedback training for CWE members - Santa Monica and Torrance, CA
Neurofeedback Partner - Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > Surgery Central



Reply
 
LinkBack Thread Tools
  #21  
Old 04-12-2016, 06:11 PM
daviscy60's Avatar
Weaving the Community Fabric
 
Join Date: Jun 2013
Location: Fort Worth, Texas
Posts: 154
Thanks: 51
Thanked 35 Times in 31 Posts
Originally Posted by marika853 View Post:
Just be careful. It hit me on the 34th day. Very scary because previously would get an aura but this time nothing.

Good Luck!

M


This is a little scary. I started Dilantin in 1979. Very young hadn't been on it but a few months and ended up pregnant. Didn't want to be on meds and having a baby so took myself off despite Dr saying he would not advise it. No problems with seizures for several years which was another thing that made me think was BC pills that caused my problems in first place. Went for 2 to 3 years then one night without any warning that I had had before I had tonic clonic and ended up back on Dilantin. Just keep thinking that my only trigger I can really determine is hormones which I keep thinking that maybe I'm through with that now. Of course I may just be trying to convince myself of this...
Reply With Quote
  #22  
Old 04-13-2016, 06:54 AM
Weaving the Community Fabric
 
Join Date: Nov 2013
Location: Florida
Posts: 369
Thanks: 91
Thanked 149 Times in 114 Posts
Hormones definitely for me. Many others here, too.
M
Reply With Quote
  #23  
Old 06-06-2016, 01:15 PM
suebear's Avatar
Esteemed Pillar of the Community
 
Join Date: Sep 2008
Location: IA
Posts: 863
Thanks: 358
Thanked 266 Times in 215 Posts
Originally Posted by daviscy60 View Post:
Had 1st seizure after starting birth control pills. After this always seemed like if I had a seizure it was a week to the day before my monthly friend visit. In early 80s asked a neurologist if could have to do with it and was told no. After many years of dealing with this determined on my own that it had to and always thought that after going through life change all would stop. In 2012 thru middle of 2013 and after taking Dilantin for 30+ years started having seizures. neurologist switched me to Keppra. 1500 mg/day. Had tonic clonic seizure on 7/1/2013 during EEG. Was the last one I have had. Last week had EEG neurologist said "it did not show any real seizure activity". Was given instructions on weaning off Keppra. Will be so glad to be off of it but not sure what to expect. Had really bad headache yesterday morn. Dizzy. And a lot more anexity. Just wondering if anyone has gone through this and experience they had.
Was pushed up higher dosage than norm on Keppra and now being knocked off back to normal. The lower dosage is doing nothing for side effects with me as I feel nothing. i'm actually feeling better now that the dosage is being lowered.

I have been dealing with hormonal activity for many years and just like you I get the warnings the monthly friend is on it's way. Hormones are showing more and more they are causing a problem especially in females.
__________________
Left Temporal Lobe 1995
VNS 2008
DBS for Epilepsy 2011
Reply With Quote
  #24  
Old 06-09-2016, 09:50 PM
Topcat's Avatar
Weaving the Community Fabric
 
Join Date: Jan 2010
Location: Phoenix, Az
Posts: 335
Thanks: 237
Thanked 72 Times in 59 Posts
I am transitioning from Keppra to Lamictal. It's sure not easy for me. Fortunately if I can make it a few more days I will be completely off the Keppra.
Reply With Quote
  #25  
Old 06-13-2016, 08:11 AM
suebear's Avatar
Esteemed Pillar of the Community
 
Join Date: Sep 2008
Location: IA
Posts: 863
Thanks: 358
Thanked 266 Times in 215 Posts
Originally Posted by Topcat View Post:
I am transitioning from Keppra to Lamictal. It's sure not easy for me. Fortunately if I can make it a few more days I will be completely off the Keppra.
Lamictal was a very destructive drug; won't go near it again as it did much damage to my system. I appreciate your thoughts but after being on 17 medications my options are extremely limited.

Regards,
Sue
__________________
Left Temporal Lobe 1995
VNS 2008
DBS for Epilepsy 2011
Reply With Quote
  #26  
Old 08-05-2016, 08:24 AM
Weaving the Community Fabric
 
Join Date: Mar 2016
Posts: 229
Thanks: 2
Thanked 65 Times in 52 Posts
Originally Posted by suebear View Post:
Lamictal was a very destructive drug; won't go near it again as it did much damage to my system. I appreciate your thoughts but after being on 17 medications my options are extremely limited.

Regards,
Sue
keppra was that for me. Changed me into a different person & just an ass, would be bad with my wife, friends, mother, etc.

I went on a full dose, then off 100%, than back on 500mg, then 750, than 1000, then tapered down by 250mg every 2wks.

i had a partial about 3wks after i was done completely. But my doc said i would have them right off the bat when i began to go down. I haven't been on 17 meds, but i think 11.

Plus i've had a VNS for about 1.5yrs, been to the Mayo clinic, waiting to hear if i'm a neurosurgery candidate.
Reply With Quote
  #27  
Old 09-26-2016, 08:34 PM
Topcat's Avatar
Weaving the Community Fabric
 
Join Date: Jan 2010
Location: Phoenix, Az
Posts: 335
Thanks: 237
Thanked 72 Times in 59 Posts
I have been off the Kepra & on to the Lamictal for several months how. I feel better. A lot less moody.
Reply With Quote
  #28  
Old 09-26-2016, 08:43 PM
daviscy60's Avatar
Weaving the Community Fabric
 
Join Date: Jun 2013
Location: Fort Worth, Texas
Posts: 154
Thanks: 51
Thanked 35 Times in 31 Posts
I've had really good luck. Weaned off keppra completely as of 4/4/2016. No problems and have felt better than I have in over 3 years getting off meds. Just keeping my fingers crossed that no more problems will arise.
Reply With Quote
  #29  
Old 09-27-2016, 12:20 PM
seagull's Avatar
Venerable Voice of CWE
 
Join Date: Aug 2015
Location: lowerstoft england
Posts: 2,222
Thanks: 102
Thanked 324 Times in 284 Posts
I must admit by end of day I relief take night dose.i not sure if psychological.i read another person post they said if miss dose they felt jerky so do I but never thought millian years it was lamc I thought lamc had get to certain levels and took sometime like 3days before any problems,I was thinking people who got stomach bug throwing up they seem OK 48hours without it.When got migraine no keep it down then catch 22 head ache makes throw up but get head ache if no take it,I am assuming migrain worse if not keep lamc down
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Weaning off keppra to start monotherapy Cherriuz The Kitchen 16 05-15-2015 05:49 PM
Weaning - How to or Should I? Help Please!!! MaeDae The Kitchen 10 05-02-2013 11:07 AM
Weaning off levetiracetam (Keppra) Flynn's mum The Kitchen 5 10-02-2012 06:07 PM
Weaning off Keppra... LJ-Bain The Kitchen 19 09-05-2012 10:06 AM
Weaning off Keppra shamba The Foyer 2 09-09-2009 01:57 PM


All times are GMT -5. The time now is 08:31 PM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.